Patients are responsible for PDD and iatrogenic harm!!

Dr Stuart Allan, writing in the BJGP clearly thinks so.   I wonder what role professional responsibility plays?

http://bjgp.org/content/67/663/445.1/tab-e-letters

My response has been published along with others.

Prescribed drug dependence – whose responsibility?

I am deeply disappointed by Dr Stuart Allan’s response to Annie Cody’s letter.  His rather glib response is very hurtful to the many patients Annie Cody is referring to, including myself.  It has the same negative effect as GPs have in the consulting room when dismissing our very real concerns about drug side effects and withdrawal symptoms.  Surely it would be more productive to attempt to understand the reasons behind the ever-increasing consumption of drugs of dependence.

The online patient community is doing everything it can to engage in discussion with the medical profession, via the BMA and medical journals.  Many of us are very sick, isolated and often quite desperate.  We were totally unaware that by accepting a prescription for a drug of dependence from a trusted medical professional, we were embarking on a path which would lead to many years or even decades of ill-health.  We were also unaware that the drug companies conceal more than they reveal about their drugs and “hook” as many patients as possible to maximise their profits.

For me it started over 40 years ago.  I was prescribed Nitrazepam for myoclonic epilepsy.  I assumed it was necessary. It had a terrible effect on me and I spent 40 years seeing psychiatrists and consuming antidepressants for “depression”.  I was advised to withdraw in 2012.  I am left brain damaged and disabled but now know that my entire adult life was destroyed by the side effects of Nitrazepam and not the perceived deficiencies of my personality.  To suggest that I should have simply refused that first prescription is deeply insulting.  My only mistake I feel was to naively trust professional advice, assuming that it would be in my best interests.

Advertisements
This entry was posted in Benzodiazepine withdrawal syndrome. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s